Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Estimating Functionals Related to a Density by a Class of Statistics Based on Spacings

Bert van Es
Scandinavian Journal of Statistics
Vol. 19, No. 1 (1992), pp. 61-72
Stable URL: http://www.jstor.org/stable/4616225
Page Count: 12
  • Read Online (Free)
  • Download ($12.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Estimating Functionals Related to a Density by a Class of Statistics Based on Spacings
Preview not available

Abstract

We consider estimation of functionals of a probability density of the elements of a sample. We discuss a class of statistics based on spacings of increasing order and show that these statistics are almost surely consistent. Special attention is paid to entropy estimation. In particular we derive asymptotic normality in that case. It turns out that the entropy estimator is efficient under certain conditions on the unknown density.

Page Thumbnails

  • Thumbnail: Page 
[61]
    [61]
  • Thumbnail: Page 
62
    62
  • Thumbnail: Page 
63
    63
  • Thumbnail: Page 
64
    64
  • Thumbnail: Page 
65
    65
  • Thumbnail: Page 
66
    66
  • Thumbnail: Page 
67
    67
  • Thumbnail: Page 
68
    68
  • Thumbnail: Page 
69
    69
  • Thumbnail: Page 
70
    70
  • Thumbnail: Page 
71
    71
  • Thumbnail: Page 
72
    72